Alert archive / Virginia / River Flood Warnings in 2016
River Flood Warning 12, NWS Blacksburg, VA
NWS Blacksburg, VA issued this river flood warning at May 3, 2016, 7:35 AM EDT for Halifax County, Virginia. It took effect at May 3, 2016, 11:42 AM EDT. It was in force for 44 hr.
The area
The outline as issued.
The facts
- Issued
- May 3, 2016, 7:35 AM EDT (11:35 UTC)
- In effect from
- May 3, 2016, 11:42 AM EDT
- Expired
- May 5, 2016, 7:24 AM EDT
- In force
- 44 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Halifax County, VA
The radar
The Raleigh/Durham radar (KRAX), 118 km from the middle of the area, began a volume at 11:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Dan River at South Boston (SBNV2). The gauge peaked at 21.64 ft at May 4, 2016, 7:00 PM EDT.
- Action stage
- 18 ft
- Minor stage
- 22 ft
- Moderate stage
- 29 ft
- Major stage
- 34 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02076000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
615
WGUS41 KRNK 031135
FLWRNK
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
735 AM EDT TUE MAY 3 2016
...The National Weather Service Blacksburg Va has issued
a Flood Warning for the following rivers in Virginia...
Dan River at South Boston affecting Halifax County
Rainfall across the Dan River basin over the past few days has ranged from
2 to 4 inches with isolated higher amounts in thunderstorms. Runoff from
this rain will cause the Dan River to rise above Minor flood stage later
this morning in the South Boston area. The river will crest by late
afternoon or evening between 20 and 21 feet.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded areas...the water may be much deeper
than you think.
Listen to NOAA weather radio or your favorite media outlet for later
statements or warnings.
&&
VAC083-032335-
/O.NEW.KRNK.FL.W.0012.160503T1542Z-160505T0830Z/
/SBNV2.1.ER.160503T1542Z.160504T0000Z.160504T2030Z.NO/
735 AM EDT TUE MAY 3 2016
The National Weather Service in Blacksburg Va has issued a
* Flood Warning for
the Dan River at South Boston
* from this morning until late Wednesday night
* At 07AM Tuesday the stage was 18.4 feet.
* Flood Stage is 19.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this morning and continue
to rise to near 20.5 feet by this evening.The river will fall below
flood stage by tomorrow afternoon.
* Impact...at 19.0 feet...Flooding begins in low-lying agricultural
land and woods.
* Flood history...this crest compares to a previous crest of 19.8
feet on Apr 17 2014.
&&
LAT...LON 3660 7898 3672 7902 3675 7884 3668 7879
$$
pc8 follow-up statements
007
WGUS81 KRNK 031548
FLSRNK
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1148 AM EDT TUE MAY 3 2016
...The Flood Warning continues for the following rivers in
Virginia...
Dan River at South Boston affecting Halifax County
The Dan River has now risen above Minor flood stage in its lower reaches
toward South Boston. This is in response to rainfall of 2 to 4 inches
across the basin over the past several days. The river will crest by
early Wednesday in the minor flood category.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded areas...the water may be much deeper
than you think.
Graphical forecast information is available on the internet at
http://www.erh.noaa.gov/rnk (lower case). Click on 'rivers & lakes
ahps'.
The next scheduled statement will be issued by this evening.
&&
VAC083-032348-
/O.EXT.KRNK.FL.W.0012.160503T1542Z-160506T0200Z/
/SBNV2.1.ER.160503T1313Z.160504T1200Z.160505T1400Z.NO/
1148 AM EDT TUE MAY 3 2016
The Flood Warning continues for
the Dan River at South Boston.
* until Thursday evening.
* at 11AM Tuesday the stage was 19.4 feet.
* Flood stage is 19.0 feet.
* The river will continue rising to near 21.7 feet by tomorrow
morning. The river will fall below flood stage late Thursday
morning.
* Flood history...this crest compares to a previous crest of 22.4
feet on Feb 26 2016.
&&
LAT...LON 3660 7898 3672 7902 3675 7884 3668 7879
$$
pc116
WGUS81 KRNK 032250
FLSRNK
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
650 PM EDT TUE MAY 3 2016
...The Flood Warning continues for the following rivers in
Virginia...
Dan River at South Boston affecting Halifax County
Rainfall across the Dan River basin over the past few days has ranged from
2 to 4 inches with isolated higher amounts in thunderstorms. Runoff from
this rain will cause the Dan River to continue above Minor flood stage this
evening in the South Boston area. The river will crest by early Wednesday
afternoon between 21 and 22 feet.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded areas...the water may be much deeper
than you think.
Graphical forecast information is available on the internet at
http://www.erh.noaa.gov/rnk (lower case). Click on 'rivers & lakes
ahps'.
The next scheduled statement will be issued by 4 AM.
&&
VAC083-040650-
/O.EXT.KRNK.FL.W.0012.000000T0000Z-160506T0243Z/
/SBNV2.1.ER.160503T1313Z.160504T1800Z.160505T1443Z.NO/
650 PM EDT TUE MAY 3 2016
The Flood Warning continues for
the Dan River at South Boston.
* until Thursday evening.
* at 6PM Tuesday the stage was 20.0 feet.
* Flood stage is 19.0 feet.
* The river will continue rising to near 21.5 feet by early
afternoon Wednesday. The river will fall below flood stage late
Thursday morning.
* Impact...at 19.0 feet...Flooding begins in low-lying agricultural
land and woods.
* Flood history...this crest compares to a previous crest of 21.9
feet on April 22 2015.
&&
LAT...LON 3660 7898 3672 7902 3675 7884 3668 7879
$$021
WGUS81 KRNK 040207
FLSRNK
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1007 PM EDT TUE MAY 3 2016
...The Flood Warning continues for the following rivers in
Virginia...
Dan River at South Boston affecting Halifax County
Rainfall across the Dan River basin over the past few days has ranged from
2 to 4 inches with isolated higher amounts in thunderstorms. Runoff from
this rain will cause the Dan River to continue above Minor flood stage in
the South Boston area. The river will crest by early Wednesday afternoon
between 21 and 22 feet.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded areas...the water may be much deeper
than you think.
Graphical forecast information is available on the internet at
http://www.erh.noaa.gov/rnk (lower case). Click on 'rivers & lakes
ahps'.
The next scheduled statement will be issued around 4 AM.
&&
VAC083-041007-
/O.EXT.KRNK.FL.W.0012.000000T0000Z-160506T0400Z/
/SBNV2.1.ER.160503T1313Z.160504T1800Z.160505T1600Z.NO/
1007 PM EDT TUE MAY 3 2016
The Flood Warning continues for
the Dan River at South Boston.
* until late Thursday night.
* at 9PM Tuesday the stage was 20.1 feet.
* Flood stage is 19.0 feet.
* The river will continue rising to near 21.8 feet by early Wednesday
afternoon. The river will fall below flood stage early Thursday
afternoon.
* Impact...at 19.0 feet...Flooding begins in low-lying agricultural
land and woods.
* Flood history...This crest compares to a previous crest of 21.9
feet on April 22 2015.
&&
LAT...LON 3660 7898 3672 7902 3675 7884 3668 7879
$$847
WGUS81 KRNK 040754
FLSRNK
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
354 AM EDT WED MAY 4 2016
...The flood warning continues for the following rivers in Virginia..
Dan River at South Boston affecting Halifax County
Rainfall across the Dan River basin over the past few days has ranged from
2 to 4 inches with isolated higher amounts in thunderstorms. Runoff from
this rain will cause the Dan River to continue above Minor flood stage in
the South Boston area. The river will crest by early Wednesday afternoon
between 21 and 22 feet.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded areas...the water may be much deeper
than you think.
Graphical forecast information is available on the internet at
http://www.erh.noaa.gov/rnk (lower case). Click on 'rivers & lakes
ahps'.
The next scheduled statement will be issued by noon today.
&&
VAC083-041554-
/O.CON.KRNK.FL.W.0012.000000T0000Z-160506T0400Z/
/SBNV2.1.ER.160503T1313Z.160504T1800Z.160505T1600Z.NO/
354 AM EDT WED MAY 4 2016
the Flood Warning continues for
the Dan River at South Boston.
* until late Thursday night.
* at 03AM Wednesday the stage was 20.6 feet and rising.
* Flood stage is 19.0 feet.
* The river will continue rising to near 21.8 feet by this afternoon.
The river will fall below flood stage Thursday afternoon.
* Flood history...this crest compares to a previous crest of 22.4
feet on Feb 26 2016.
&&
LAT...LON 3660 7898 3672 7902 3675 7884 3668 7879
$$836
WGUS81 KRNK 041720
FLSRNK
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
120 PM EDT WED MAY 4 2016
...The Flood Warning continues for the following rivers in
Virginia...
Dan River at South Boston affecting Halifax County
The Dan River continues to experience minor flooding in the South
Boston area due to the rain that fell earlier this week. The river
is still rising slowly but will crest this evening.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded areas...the water may be much deeper
than you think.
Graphical forecast information is available on the internet at
http://www.erh.noaa.gov/rnk (lower case). Click on 'rivers & lakes
ahps'.
The next scheduled statement will be issued this evening.
&&
VAC083-050120-
/O.EXT.KRNK.FL.W.0012.000000T0000Z-160505T2344Z/
/SBNV2.1.ER.160503T1313Z.160505T0000Z.160505T1144Z.NO/
120 PM EDT WED MAY 4 2016
The Flood Warning continues for
the Dan River at South Boston.
* until Thursday evening.
* at 12PM Wednesday the stage was 21.3 feet.
* Flood stage is 19.0 feet.
* The river will continue rising to near 22.0 feet by this evening.
The river will fall below flood stage tomorrow morning.
* Flood history...this crest compares to a previous crest of 22.4
feet on Feb 26 2016.
&&
LAT...LON 3660 7898 3672 7902 3675 7884 3668 7879
$$
pc999
WGUS81 KRNK 050022
FLSRNK
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
822 PM EDT WED MAY 4 2016
...The Flood Warning continues for the following rivers in
Virginia...
Dan River at South Boston affecting Halifax County
The Dan River continues to experience minor flooding in the South
Boston area due to the rain that fell earlier this week. The river
was cresting and will fall below flood stage Thursday morning.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded areas...the water may be much deeper
than you think.
Graphical forecast information is available on the internet at
http://www.erh.noaa.gov/rnk (lower case). Click on 'rivers & lakes
ahps'.
The next scheduled statement will be issued early Thursday morning.
&&
VAC083-050822-
/O.EXT.KRNK.FL.W.0012.000000T0000Z-160505T2245Z/
/SBNV2.1.ER.160503T1313Z.160504T2300Z.160505T1045Z.NO/
822 PM EDT WED MAY 4 2016
The Flood Warning continues for
the Dan River at South Boston.
* until Thursday evening.
* at 8PM Wednesday the stage was 21.6 feet.
* Flood stage is 19.0 feet.
* The river will continue to fall to below flood stage by tomorrow
morning.
* Flood history...this crest compares to a previous crest of 21.9
feet on April 22 2015.
&&
LAT...LON 3660 7898 3672 7902 3675 7884 3668 7879
$$824
WGUS81 KRNK 050820
FLSRNK
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
420 AM EDT THU MAY 5 2016
...The Flood Warning continues for the following rivers in
Virginia...
Dan River at South Boston affecting Halifax County
The Dan River at South Boston is falling but remains
above flood stage. The river should fall below flood
stage by noon today.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded areas...the water may be much deeper
than you think.
Graphical forecast information is available on the internet at
http://www.erh.noaa.gov/rnk (lower case). Click on 'rivers & lakes
ahps'.
The next scheduled statement will be issued when the river falls
below flood stage...or by noon today.
&&
VAC083-051620-
/O.EXT.KRNK.FL.W.0012.000000T0000Z-160505T2232Z/
/SBNV2.1.ER.160503T1313Z.160504T2300Z.160505T1032Z.NO/
420 AM EDT THU MAY 5 2016
The Flood Warning continues for
the Dan River at South Boston.
* at 04AM Thursday the stage was 20.0 feet.
* Flood stage is 19.0 feet.
* The river will continue to fall to below flood stage by this
morning.
* Impact...at 19.0 feet...Flooding begins in low-lying agricultural
land and woods.
* Flood history...this crest compares to a previous crest of 19.4
feet on Dec 31 2015.
&&
LAT...LON 3660 7898 3672 7902 3675 7884 3668 7879
$$099
WGUS81 KRNK 051124
FLSRNK
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
724 AM EDT THU MAY 5 2016
...The Flood Warning is cancelled for the following rivers
in Virginia...
Dan River at South Boston affecting Halifax County
The Dan River at South Boston fell below flood stage
of 19 feet just before 7 AM this morning and levels
will continue to decline the rest of the day.
The river crested at 21.64 feet yesterday evening.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flooded areas...the water may be much deeper
than you think.
Graphical forecast information is available on the internet at
http://www.erh.noaa.gov/rnk (lower case). Click on 'rivers & lakes
ahps'.
This is the final statement on this event.
&&
VAC083-051154-
/O.CAN.KRNK.FL.W.0012.000000T0000Z-160505T2232Z/
/SBNV2.1.ER.160503T1313Z.160504T2300Z.160505T1033Z.NO/
724 AM EDT THU MAY 5 2016
the Flood Warning is cancelled for
the Dan River at South Boston.
* until this evening.
* at 07AM Thursday the stage was 18.8 feet.
* Flood stage is 19.0 feet.
* Flood history...this crest compares to a previous crest of 22.4
feet on Feb 26 2016.
&&
LAT...LON 3660 7898 3672 7902 3675 7884 3668 7879
$$
pcWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this river flood warning went out at May 3, 5:16 AM EDT, 2 hours 19 minutes earlier.
Area forecast discussion, May 3, 5:16 AM EDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 516 AM EDT TUE MAY 3 2016 .SYNOPSIS... A COLD FRONT WILL CONTINUE TO SLOWLY MOVE SOUTHWARD THROUGH WEDNESDAY. MEANWHILE...LOW PRESSURE DEEPENING ACROSS THE GREAT LAKES WILL DRIFT SOUTHWARD INTO THE SOUTHERN APPALACHIANS BY THURSDAY...REMAINING OVER THE REGION UNTIL LATE IN THE WEEKEND. WIDESPREAD RAIN TODAY WILL GIVE WAY TO AN UNSETTLED WEATHER PATTERN WITH SCATTERED TO NUMEROUS SHOWERS AND UNSEASONABLY COOL TEMPERATURES DURING THE LATER HALF OF THE WEEK. && .NEAR TERM /THROUGH TONIGHT/... AS OF 430 AM EDT TUESDAY... UNSETTLED WEATHER PATTERN TO CONTINUE...BUT SEVERE THREAT AND FLOODING THREAT GREATLY DIMINISHED. SLOW MOVING FRONTAL SYSTEM THAT BROUGHT WIDESPREAD SEVERE WEATHER TO THE REGION MONDAY EVENING DRAPED ACROSS THE REGION FROM NEAR KDCA...TO KDAN...TO KCLT EARLY THIS MORNING. SHOWERS CONTINUE ALONG THE FRONT THIS MORNING...WITH A NEW AREA OF RAIN SHOWERS SPREADING INTO THE REGION FROM THE OH/TN VALLEY. NOTHING TO THE DEGREE OBSERVED PRIOR TO MIDNIGHT...NOR IS ANY SUCH REPEAT EXPECTED TODAY. HAVE NOT OBSERVED ANY LIGHTNING SINCE ABOUT 06Z. RAINFALL AMOUNTS NOW GENERALLY IN THE 1/4 INCH OR LESS CATEGORY...WITH THE HEAVIEST NOW MAINLY S-SE OF THE RNK CWA. BIG QUESTION FOR TODAY IS WHETHER OR NOT THERE WILL BE A RESURGENCE OF CONVECTION ALONG THE FRONT AS A WAVE OF LOW PRESSURE RIDES ALONG THE FRONT. MODELS TO VARYING DEGREES INCREASE INSTABILITY ACROSS NORTH CENTRAL NC INTO SOUTHSIDE VA...WHERE SPC HAS INDICATED A SLIGHT RISK...WITH A MARGINAL RISK AS FAR NORTH AND WEST AS THE BLUE RIDGE. HOWEVER...SFC LOW PRESSURE IS PROGGED TO RIDE MAINLY JUST S-E OF THE CWA ALONG THE FRONT AS IT CONTINUES TO SLOWLY SAG SOUTHEAST. THUS...FEEL SEVERE THREAT IS LIMITED AT BEST FOR OUR CWA...AND IF SO LIKELY CONFINED TO THE CASWELL/HALIFAX AREA. ECMWF LEAST IMPRESSIVE ABOUT THUNDER THREAT FOR TODAY...WHILE GFS/NAM MORE FAVORABLE. OVERALL...SEVERE WEATHER PARAMETERS DO NOT APPEAR FAVORABLE FOR MUCH SEVERE. HAVE INCLUDED MENTION OF THUNDER ACROSS SOUTHSIDE INTO NORTH CENTRAL NC...BUT HAVE REFRAINED FROM MENTIONING ELSEWHERE AND DID NOT MENTION SEVERE AT THIS POINT. ADDITIONAL RAINFALL SHOULD REMAIN BELOW FLASH FLOOD THRESHOLDS...WITH THE HEAVIEST RAIN FALLING ACROSS THE AREAS WITH HIGHER FFG VALUES...NAMELY EAST OF THE BLUE RIDGE. NONETHELESS...LIKELY TO CATEGORICAL POPS ARE IN ORDER FOR MUCH OF THE CWA THROUGH 00Z...DECREASING TO CHANCE AFTER MIDNIGHT FROM WEST TO EAST. MAX TEMPERATURES PROBLEMATIC...BUT THINKING THAT CLOUDS WILL BE ABUNDANT TODAY AS UPPER HEIGHTS CONTINUE TO LOWER...FRONT REMAINS QUASI-STATIONARY ACROSS THE S-SE PORTIONS OF THE REGION...AND LIGHT TO MODERATE RAIN SHOWERS CONTINUE TO MOVE ACROSS THE REGION. HAVE LEANED TOWARD THE COOLER SIDE OF GUIDANCE AS A RESULT. && .SHORT TERM /WEDNESDAY THROUGH FRIDAY NIGHT/... AS OF 400 AM EDT TUESDAY... THE COLD FRONT SHOULD FINALLY BE OFFSHORE BY WEDNESDAY. HOWEVER...A DEEP UPPER LEVEL TROUGH FROM HUDSON BAY IN CANADA SHOULD TRACK OVER THE GREAT LAKES DURING THE DAY. AS IT APPROACHES THE MID ATLANTIC ON WEDNESDAY NIGHT...WINDS SHOULD SHIFT TO THE NORTHWEST. A PRETTY STIFF COLD AIR ADVECTION PATTERN TAKES PLACE THROUGH THURSDAY AND FRIDAY...AS THE UPPER LEVEL TROUGH CUTS OFF FROM THE FLOW TO BECOME A CLOSED UPPER LEVEL OVERHEAD. AN OMEGA BLOCK PATTERN WILL RESIDE OVER THE UNITED STATES AS THE UPPER LEVEL LOW SETTLES OVER THE MID ATLANTIC. THEREFORE...COOL AND DAMP CONDITIONS ARE EXPECTED FOR THE REMAINDER OF THIS WORK WEEK. PERIODIC SHOWERS...LOW CLOUDS...AND PATCHY FOG ARE LIKELY. WITH A DEEP COOL POOL OF AIR ALOFT...TEMPERATURES SHOULD DROP TO NEAR OR BELOW NORMAL FOR THE FIRST WEEK OF MAY. FOR EXAMPLE...HIGHS ON THURSDAY SHOULD ONLY REACH THE LOWER 50S TO THE LOWER 60S. ALSO...LOWS ON FRIDAY DIP INTO THE UPPER 30S TO THE UPPER 40S. && .LONG TERM /SATURDAY THROUGH MONDAY/... AS OF 230 PM EDT MONDAY... CUTOFF OVER THE AREA FRIDAY WILL WEAKEN AND DRIFT EAST THIS WEEKEND AS FLOW ALOFT SLOWLY EVOLVES INTO A MORE PROGRESSIVE PATTERN FOR THE SECOND WEEK OF MAY. THE WEEKEND WILL BE OUR TRANSITION BETWEEN THE TWO PATTERNS SO LOOK FOR SATURDAY TO BE THE COOLER OF THE TWO DAYS BUT STILL RESEMBLING SOMETHING CLOSER TO NORMAL WITH RESPECT TO TEMPERATURE...THEN TRENDING ABOVE NORMAL FOR SUNDAY AND MONDAY. HIGHEST ELEVATIONS...SUCH AS MOUNT ROGERS...MAY EVEN TOY WITH TEMPERATURES IN THE 30S. FOR THE WEEKEND...INCREASING SUBSIDENCE IN THE WAKE OF THE UPPER LOW FAVORS MAINLY DRY CONDITIONS...ALTHOUGH CAN'T RULE OUT A POP-UP SHOWER IN THE MOUNTAINS. SINCE POPS LESS THAN 20 PERCENT...REMOVED SHOWER THREAT FOR ALL BUT THE WV HIGHLANDS. MODELS DO HINT AT ANOTHER FRONTAL ENCROACHMENT MONDAY, SO MAINTAINED CHANCE THREAT MONDAY. && .AVIATION /09Z TUESDAY THROUGH SATURDAY/... AS OF 140 AM EDT TUESDAY... A COLD FRONT IS SLOWLY PUSHING THROUGH THE MID ATLANTIC TONIGHT. RAIN SHOWERS WILL CONTINUE AT KLYH AND KDAN FOR THE NEXT SEVERAL HOURS. MOST TAF SITES ARE AT VFR NOW...BUT IT WILL NOT LAST AS ANY CLEARING FROM THE RAIN COULD LEAD TO LOW CLOUDS AND PATCHY FOG. SOME IFR/MVFR CONDITIONS ARE POSSIBLE ACROSS THE ENTIRE AREA...BUT CONFIDENCE ON THE TIMING AND INTENSITY OF THE DETERIORIATING FLYING WEATHER IS QUESTIONABLE. TO ACCOUNT FOR THE VARIABILITY OF CONDITIONS TONIGHT...TEMPO GROUPS WERE ADDED FOR LOWER CEILINGS AND VISIBILITIES AT ALL TAF SITES DURING THE REST OF THE NIGHT. BY TUESDAY MORNING...CONDITIONS WILL SLOWLY IMPROVE WEST OF THE BLUE RIDGE TO MVFR...WHILE THE PIEDMONT MAY REACH VFR FASTER. THE COLD FRONT SLOWLY REACHES THE EAST COAST...AND BRINGS MORE SHOWERS FOR KLYH AND KDAN DURING THE AFTERNOON. INSTABILITY IS CERTAINLY MUCH WEAKER ON TUESDAY COMPARED TO MONDAY...WHICH RESULTS IN THUNDER BEING LEFT OUT OF THESE TAFS DUE TO LOWER CONFIDENCE. MEANWHILE...AN UPSLOPE NORTHWEST FLOW OVER THE MOUNTAINS COULD BRING SCATTERED SHOWERS FOR KBLF AND KLWB BY THE AFTERNOON...BUT THESE SHOWERS SHOULD NOT IMPEDE CONDITIONS TOO MUCH. EXTENDED AVIATION DISCUSSION... THE COLD FRONT DEPARTS OFFSHORE ON TUESDAY NIGHT...WHICH WILL ALLOW ALL TAF SITES TO RETURN TO VFR. HOWEVER...A DEEP UPPER LEVEL LOW FROM THE HUDSON BAY IN CANADA...SHOULD DIVE SOUTHWARD TOWARD THE MID ATLANTIC ON WEDNESDAY. THIS UPPER LEVEL LOW SETTLES OVER THE MID ATLANTIC THROUGH THE REMAINDER OF THIS WEEK. FLYING CONDITIONS SHOULD REMAIN RATHER POOR DURING THIS TIME DUE TO PERIODIC SHOWERS...LOW CEILINGS...AND PATCHY FOG. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...RAB NEAR TERM...RAB SHORT TERM...PW LONG TERM...PM AVIATION...PW
Hazardous weather outlook, May 3, 5:39 AM EDT, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 539 AM EDT TUE MAY 3 2016 NCZ001>003-018-019-VAZ007-009>020-022>024-032>035-045>047-059- WVZ042>044-507-508-041100- ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-GILES- WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA- BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST- CAMPBELL-APPOMATTOX-BUCKINGHAM-CHARLOTTE-MERCER-SUMMERS-MONROE- EASTERN GREENBRIER-WESTERN GREENBRIER- 539 AM EDT TUE MAY 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ004>006-020-VAZ043-044-058-041100- STOKES-ROCKINGHAM-CASWELL-YADKIN-HENRY-PITTSYLVANIA-HALIFAX- 539 AM EDT TUE MAY 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RAB
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 8:24 PM EDT | Areal Flood Advisory | RNK | City of Lynchburg | 111 min |
| May 2, 8:38 PM EDT | Special Weather Statement | RNK | Henry, Patrick, City of Martinsville | 52 min |
| May 2, 9:08 PM EDT | Special Weather Statement | RNK | Halifax | 37 min |
| May 2, 9:48 PM EDT | Special Weather Statement | RNK | Charlotte | 57 min |
| May 3, 3:35 PM EDT | Special Weather Statement | RNK | Pittsylvania | 25 min |
| May 3, 3:43 PM EDT | Severe Thunderstorm Warning | RNK | Halifax, Pittsylvania | 47 min |
| May 3, 4:03 PM EDT | Special Weather Statement | RNK | City of Martinsville | 27 min |
| May 3, 4:10 PM EDT | Special Weather Statement | RNK | Appomattox | 35 min |
| May 3, 4:29 PM EDT | Special Weather Statement | RNK | Halifax | 31 min |
| May 3, 5:39 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Pittsylvania, City of Martinsville | 51 min |
| May 3, 6:21 PM EDT | Special Weather Statement | RNK | City of Danville | 24 min |
Nearby
River Flood Warnings in Virginia, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.